MAUDE Adverse Event Report: TERUMO MEDICAL PRODUCTS HANGZHOU PREVENT SAFETY WINGED INFUSION SET (PSS); SET, ADMINISTRATION, INTRAVASCULAR

TERUMO MEDICAL PRODUCTS HANGZHOU PREVENT SAFETY WINGED INFUSION SET (PSS); SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned for evaluation.Therefore, the investigation was based on the user facility information, production records, and the reserve sample.Visual inspection revealed no anomalies.The sample was successfully activated and operated in simulation with no anomalies or defects found.Production records and ex-factory test records found no problem or abnormity.There is no evidence that this event was related to a device defect or malfunction.With no return of the actual device the exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the safety cover is hinged to the needle.The following information was provided by the user facility: it does not pop onto the needle to cover it easily; to be able to use the safety cover you have to turn it over, and in that process that hinge does not always work correctly and will cause the needle to flip back onto you; this is using a one handed procedure; when they are trying to activate it on a table, it has a cushioned top, so you have to push very hard to try to activate it into the safety shield; sometimes it does not stay in the shield, so that is what is meant by needle popping back; the needle does not spring back, it is not always in the safety shield as it should be after pushing down; this did not impact any infusion process with any patients during use; they have not had any needle sticks, due to the difficulty, they just felt it was awkward to use; there were no other devices or equipment used with the product.Additional information was received on august 2, 2017.This was the first box of the stated product that they have used.

Brand Name
PREVENT SAFETY WINGED INFUSION SET (PSS)
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
TERUMO MEDICAL PRODUCTS HANGZHOU
m4-9-5, hangzhou economic &
technological, development zon
hangzhou, 31001 8
CH  310018
MDR Report Key6813799
Report Number3004102031-2017-00006
Device Sequence Number10797321
Product Code FPA
UDI-Device Identifier40612479204353
UDI-Public40612479204353
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K031266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberN/A
Device Catalogue Number4666
Device Lot Number170208B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1